Alert archive / South Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 4, 2003, 3:01 PM MDT for Lawrence County, Meade County, South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2003, 3:01 PM MDT (21:01 UTC)
- Expired
- Jul 4, 2003, 3:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, SD, Meade County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:20 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:20 AM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 10:20 AM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1020 AM MDT FRI JUL 4 2003 WEAK SFC HIGH OVER WRN SD SLIDING SLOWLY SOUTHEAST...ALLOWING WEAK SOUTHERLY RETURN FLOW TO DEVELOP OVER NE WY. WV IMAGERY SHOWS VIGOROUS VORT MAX CURRENTLY TRACKING SOUTHEAST ACROSS SE MT. THIS FEATURE WILL CROSS WRN SD THIS AFT/EVE PRODUCING A FEW THUNDERSTORMS AS IT MOVES THROUGH. MOST UNSTABLE AIR WILL BE LOCATED SOUTHEAST OF THE BLACK HILLS ACROSS PORTIONS OF SW AND SC SD THIS AFTN. CAPE RISES TO 1000 TO 2000 J/KG FROM 21Z-00Z WITH WEAKENING CAP AND ADDITIONAL UVM PROVIDED BY APPROACHING VORT MAX. BEST CHANCE OF SEVERE WEATHER WOULD BE IN THESE AREAS LATE THIS AFT/EVE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .UNR...NONE GR
Hazardous weather outlook, Jul 4, 5:00 AM MDT, 10 hours 1 minute before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051101- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 500 AM MDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. A FAST MOVING UPPER LEVEL WEATHER SYSTEM WILL COMBINE WITH EASTERLY SURFACE WINDS LATER TODAY TO PRODUCE A CHANCE OF THUNDERSTORMS FOR THE REGION. PLENTY OF HEATING AND LINGERING MOISTURE... ESPECIALLY OVER THE SOUTH CENTRAL COUNTIES...WILL LIKELY PRODUCE SOME SEVERE STORMS. ACROSS SOUTH CENTRAL SOUTH DAKOTA...THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON AS THE FRONT APPROACHES... RESULTING IN A SLIGHT RISK FOR SEVERE WEATHER IF STORMS DEVELOP... MAINLY EAST OF A LINE FROM PHILIP TO MARTIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL CROSS THE DAKOTAS ON SATURDAY RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS. OCCASIONAL FAST MOVING IMPULSSES COMBINED WITH AN UNSTABLE ATMOSPHERE WILL RESULT IN A CHANCE OF THUNDERSTORMS AT TIMES FOR MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 4, 11:48 AM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1148 AM MDT FRI JUL 04 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 1 N RALPH SD .75 INCH HAIL
07/03/03 HARDING REPORTED BY STORM
SPOTTER.
1125 PM 17 N THUNDER BUTTE SD .75 INCH HAIL
07/03/03 ZIEBACH
1130 PM 24 N DUPREE SD .88 INCH HAIL
07/03/03 ZIEBACH REPORTED BY PUBLIC.
1230 AM SHADEHILL SD 1 INCH HAIL
07/04/03 PERKINS REPORTED BY PUBLIC.
0100 AM 9 SE DUPREE SD 60 MPH TSTM GUST
07/04/03 ZIEBACH REPORTED BY PUBLIC.The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:04 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 56 min |
| Jul 3, 6:09 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 36 min |
| Jul 3, 6:17 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 43 min |
| Jul 3, 6:33 PM MDT | Severe Thunderstorm Warning | UNR | Jackson | 57 min |
| Jul 3, 7:19 PM MDT | Severe Thunderstorm Warning | UNR | Jackson | 56 min |
| Jul 3, 7:23 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 67 min |
| Jul 3, 7:38 PM MDT | Tornado Warning | UNR | Bennett | 67 min |
| Jul 3, 8:43 PM MDT | Tornado Warning | UNR | Todd | 32 min |
| Jul 3, 9:38 PM MDT | Severe Thunderstorm Warning | UNR | Jackson | 67 min |
| Jul 3, 11:15 PM MDT | Severe Thunderstorm Warning | UNR | Harding | 45 min |
| Jul 3, 11:19 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 56 min |
| Jul 3, 11:41 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 64 min |
| Jul 3, 11:46 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 59 min |
| Jul 4, 12:07 AM MDT | Severe Thunderstorm Warning | UNR | Haakon | 68 min |
| Jul 4, 12:40 AM MDT | Severe Thunderstorm Warning | UNR | Meade | 65 min |
| Jul 4, 12:42 AM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 63 min |
| Jul 4, 1:45 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 30 min |
| Jul 4, 2:12 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 48 min |
| Jul 4, 3:33 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 42 min |
| Jul 4, 3:42 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 48 min |
| Jul 4, 3:56 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 49 min |
| Jul 4, 4:17 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 43 min |
| Jul 4, 4:40 PM MDT | Severe Thunderstorm Warning | UNR | Jackson | 65 min |
| Jul 4, 5:13 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 62 min |
| Jul 4, 5:40 PM MDT | Severe Thunderstorm Warning | UNR | Mellette, Todd | 65 min |
| Jul 4, 1:51 PM MDT | Severe Thunderstorm Warning | UNR | Crook | 24 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.